MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL STEM-STD NECK-SIZE 7 IMPLANT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

MAKO SURGICAL CORP. FEMORAL STEM-STD NECK-SIZE 7 IMPLANT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 186003-07
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.  a supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
It was reported that the patient's right hip was revised.The patient fell and fractured her femur and humerus (surgeon reported poor bone quality as a contributing factor).A mako stem and ceramic head were revised to a restoration modular stem construct and another femoral head.Rep reported that he can provide pictures and that otherwise, no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a mako stem was reported.The event was confirmed via clinician review of provided medical records.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs shows an explanted stem and ceramic head.The devices appear unremarkable.Minor damage in the form of scratches consistent with contact with explantation tooling is observed.The devices are covered in blood and tissue.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the patient underwent a total hip arthroplasty which required revision in 2021 because of a periprosthetic fracture sustained in a fall.I can confirm that the event occurred since i was able to review the photograph of an x-ray showing a periprosthetic fracture.Regarding the possible root cause of this event, in my opinion it is directly a result of the fall.".-product history review: could not be performed as the provided device lot details were invalid.-complaint history review: could not be performed as the provided device lot details were invalid.Conclusions: it was reported that the patient fell and sustained a periprosthetic fracture of the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs shows an explanted stem and ceramic head.The devices appear unremarkable.Minor damage in the form of scratches consistent with contact with explantation tooling is observed.The devices are covered in blood and tissue.A review of the provided medical information by a clinical consultant indicated: "the patient underwent a total hip arthroplasty which required revision in 2021 because of a periprosthetic fracture sustained in a fall.I can confirm that the event occurred since i was able to review the photograph of an x-ray showing a periprosthetic fracture.Regarding the possible root cause of this event, in my opinion it is directly a result of the fall." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
FEMORAL STEM-STD NECK-SIZE 7 IMPLANT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer (Section G)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12432269
Report Number3005985723-2021-00156
Device Sequence Number3536524
Product Code JDI
UDI-Device Identifier00848486008079
UDI-Public00848486008079
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
D231264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186003-07
Device Catalogue Number186003-07
Device Lot Number100043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexFemale